MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 7 HOLE VL GRIDLOCK FIBULA PLATE; GRIDLOCK ANKLE PLATING SYSTEM PLATE

TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 7 HOLE VL GRIDLOCK FIBULA PLATE; GRIDLOCK ANKLE PLATING SYSTEM PLATE
Model Number 300-60-001
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
On 12/23/2021, djo f&a independent sales representative emailed djo f&a sales support specialist to report of a removal case including a 304-35-020 (3.5mm x 20mm gridlock ankle screw), (2) 305-35-016 (3.5mm x 16mm gridlock ankle locking screw), 305-35-014 (3.5mm x 14mm gridlock ankle locking screw), 304-35-014 (3.5mm x 14mm gridlock ankle screw), (2) 304-35-012 (3.5mm x 12mm gridlock ankle screw) and 300-60-001 (7 hole vl gridlock fibula plate) due to the patient reporting "plate irritation" at facility 1 by doctor 1 on a (b)(6) year old female patient.The implantation occurred on (b)(6) 2021 by doctor 1 at facility 1.X-rays were obtained of the original implantation and after the removal.Djo f&a independent sales representative stated that "everything healed" from the original implantation and the removal was due to "plate irritation".Djo f&a independent sales representative was not able to collect the removed parts, 304-35-020, 305-35-016, (2) 305-35-014, 304-35-014, (2) 304-35-012, and 300-60-001, as the facility retains them for their own quality assessment and therefore, will not be returned to corporate for further review.
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information as part of internal complaint handling activities.Date of event is unknown.The event is considered to be when the patient began to experience discomfort.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Device bla number is n/a to this report.The devices were not returned for evaluation.Investigation: evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a gla removal between december 2020 and december 2021.One similar complaint was identified.The root cause was no identified defect.The similar complaint did not have confirmed parts from the same lot number as the reported event (as the lot numbers for the reported event are potentials).Device history record (dhr) review: lot #tsl010521 [manufactured 12/16/2020, udi (b)(4)] had no associated ncrs, rwks, or deviations.Lot #tsl010807 [manufactured 02/23/2021, udi (b)(4)] had no associated ncrs, rwks, or deviations.Lot #tsl010802 [manufactured 03/01/2021, udi (b)(4)] had no associated ncrs, rwks, or deviations.Lot #tsl010520 [manufactured 12/18/2020, udi (b)(4)] had no associated ncrs, rwks, or deviations.Lot #tsl010516 [manufactured 12/09/2020, udi (b)(4)] had no associated ncrs, rwks, or deviations.Lot #tsl005282 [manufactured 01/25/2018, udi (b)(4)] had no associated rwks or deviations.(b)(4) was initiated for operation 200 missing print out inspection data from the (b)(4).As the lot underwent 100% final inspection with conforming results, the lot was not impacted by the quality event.Thus, (b)(4) does not pertain to the reported event.Review of surgical technique: gridlock ankle plating system instructions for use, ifu (b)(4) revision m, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual inspection: the parts were not returned and could not be visually evaluated.Dimensional inspection: the parts were not returned and could not be dimensionally evaluated.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Simulated use testing was not performed as there are limitations in which simulated use testing would not be able to recreate the physiological conditions of being implanted for 9 months as well as "plate irritation".Investigation conclusion: similar complaint (b)(4) was identified.However, the root cause for (b)(4) was attributed to no identified defect (as the doctor confirmed that there was no issue with trilliant surgical gla hardware and the observed infection was attributed to another company's product).Thus, the similar complaint did not provide further assistance into the evaluation of the root cause of this (b)(4).There were no abnormalities in regards to dhr review.It is unknown if the user followed the ifu, as limited information is available regarding the implantation procedure.The parts were not returned and could not undergo visual inspection nor dimensional inspection.Simulated use testing was not performed.Though the reporter stated that "everything healed" from the original implantation, the root cause of the experienced "plate irritation" remains unknown.

Brand Name
7 HOLE VL GRIDLOCK FIBULA PLATE
Common Device Name
GRIDLOCK ANKLE PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer (Section G)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer Contact
kayla gary
727 north shepherd drive
suite 100
houston, TX 77007-1320
8777783864
MDR Report Key13309608
Report Number3007420745-2022-00003
Device Sequence Number3424715
Product Code HRS
UDI-Device Identifier00812926025438
UDI-Public(01)00812926025438(10)TSL005282
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-60-001
Device Lot NumberTSL005282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Initial Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2) 304-35-012, 3.5MM X 12MM GLA SCREW; (2) 305-35-014, 3.5MM X 14MM GLA LOCKING SCREW; 304-35-014, 3.5MM X 14MM GLA SCREW; 304-35-020, 3.5MM X 20MM GLA SCREW; 305-35-016, 3.5MM X 16MM GLA LOCKING SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexFemale